Tuesday, January 30, 2007

Not really down with these body lesions


January 30, 2007

Kumasi

Don’t know where they came from. Had’em before when I was traveling in Central America and sleeping in hotels and hostels of questionable quality. I always thought they were bed bug bites. But Trish isn’t getting these lesions all over her body like I am, and if anything she’s sweeter than me. If they’re eating me they should be eating her, but they aren’t.

So it’s not bugs in the bed (I don’t think). Could be the Larium. I seem to recall reading somewhere that a splotchy rash is one potential side effect of the malaria medication. Emmett got some pretty nasty marks from the stuff when he was in this part of the world.

Not really a cause for concern (I don’t think). Haven’t exposed myself to anything extraordinary, beyond the norm in Africa. The lesions are a little itchy from time to time, but that fades after awhile. Surely they’ll fade completely at some point. It’s just a question of whether or not I’ll bear them for eight months. If so, I’ll have to think up some names. Like Splotchy, and Scratchy. Could be a sitcom. We’ll call it Rashy Days. G.

6 comments:

Katherine said...

Sounds like you have a skin infection. Jamie had one once. At first I thought he was getting mosquito bites...they look like little scabs, but then realised they weren't. Not sure whether a such a thing as a pharmacy exists where you are. You need an antibacterial cream...if it doesn't clear, you might need antibiotics (I think)

Beckistan said...

Graeme!

I would say that's a good ol' fashioned heat rash. I had one in Asia. Is it itchy?

Meg-a-magoo said...

G, I agree with Beckistan...those look like heat blisters. Should dissipate once your body adjusts to your new climes. Don't forget that your sensitive (albeit sweaty) system is used to sub-arctic dryness. It might take a bit for it to accept the radical shift you've forced upon it. Don't itch!

Jeffrey said...

Just be glad that the lesions do not resemble track marks like mine did. Rashy Days? i demand a cameo.

Sue D. said...

Yikes! Looks nasty! I had heat rash a few weeks ago in Fiji... this looks nothing like it... my guess is it's a reaction to something... perhaps katherine is correct to advise on anitbiotics... what about an alergy to something... try benadryl or other antihystamine..(spelling sorry..)

Ian said...

this is quality photojournalism.